Alert archive / Vermont / Flood Watches in 2011
Flood Watch 2, NWS Burlington, VT
NWS Burlington, VT issued this flood watch at Apr 11, 2011, 2:59 AM EDT for 4 counties in New York; 11 counties in Vermont. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 2:59 AM EDT (06:59 UTC)
- Expired
- Apr 12, 2011, 7:09 AM EDT
- In force
- 28 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- None
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WGUS61 KBTV 110659 FFABTV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 259 AM EDT MON APR 11 2011 ...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING... NYZ026>031-034-035-087-VTZ001>012-016>019-112100- /O.NEW.KBTV.FA.A.0002.110411T0700Z-110412T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 259 AM EDT MON APR 11 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WATCH FOR ALL OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. * THROUGH TUESDAY MORNING. * THE COMBINATION OF WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS EARLY THIS MORNING...ALONG WITH YESTERDAY/S RAIN AND SNOWMELT...WILL CAUSE RAPID RISES ON BOTH SMALL STREAMS AND LARGER RIVERS THROUGHOUT THE NORTH COUNTRY. TEMPERATURES THIS AFTERNOON WILL REACH THE MID 60S TO MID 70S...ACCELERATING SNOWMELT DURING THE DAYLIGHT HOURS. ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING WITH PASSAGE OF A STRONG COLD FRONT. * ABOVE FACTORS WILL LEAD TO SHARP RISES ON AREA RIVERS AND STREAMS...WITH MINOR TO LOCALLY MODERATE RIVER FLOODING POSSIBLE TODAY THROUGH TONIGHT...WITH MOST RIVERS CRESTING EARLY TUESDAY. THE MOST SIGNIFICANT CONCERNS ARE ACROSS THE BASINS OF CENTRAL AND NORTHERN VERMONT...AND THE EASTERN SLOPES OF THE ADIRONDACKS...INCLUDING THE AUSABLE RIVER. * FLOODING MAY RESULT IN ROAD CLOSURES TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY INSTRUCTIONS FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY MANAGEMENT SHOULD FLOODING DEVELOP. && $$ BANACOS
3 follow-up statements
014 WGUS61 KBTV 111900 FFABTV FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 300 PM EDT MON APR 11 2011 ...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING... NYZ026>031-034-035-087-VTZ001>012-016>019-121200- /O.CON.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 300 PM EDT MON APR 11 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * ALL OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. * THROUGH TUESDAY MORNING * RUNOFF FROM THE EARLIER RAINFALL COMBINED WITH SNOW MELT WILL CONTINUE. ANY ADDITIONAL SHOWERS THIS EVENING WOULD ADD TO THE RUNOFF. * RIVERS ACROSS THE REGION WILL CONTINUE TO RISE AND PEAK LATE THIS EVENING AND EARLY OVERNIGHT. SOME RIVERS WILL REACH OR EXCEED BANKFUL, RESULTING IN FLOODING IN LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY INSTRUCTIONS FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY MANAGEMENT SHOULD FLOODING DEVELOP. && $$ NASH
693 WGUS61 KBTV 120720 FFABTV FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 320 AM EDT TUE APR 12 2011 ...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING... NYZ026>031-034-035-087-VTZ001>012-016>019-121200- /O.CON.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 320 AM EDT TUE APR 12 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON... EASTERN ESSEX...NORTHERN FRANKLIN...NORTHERN ST. LAWRENCE... SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT... CALEDONIA...EASTERN ADDISON...EASTERN CHITTENDEN...EASTERN FRANKLIN...EASTERN RUTLAND...ESSEX...GRAND ISLE...LAMOILLE... ORANGE...ORLEANS...WASHINGTON...WESTERN ADDISON...WESTERN CHITTENDEN...WESTERN FRANKLIN...WESTERN RUTLAND AND WINDSOR. * UNTIL 8 AM EDT THIS MORNING * RIVERS AND STREAMS ACROSS THE NORTH COUNTRY HAVE GENERALLY CRESTED THIS MORNING AND ARE EXPECTED TO SLOWLY DROP DURING THE DAY. SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE THIS MORNING...BUT WILL GRADUALLY RECEDE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY INSTRUCTIONS FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY MANAGEMENT SHOULD FLOODING DEVELOP. && $$
661 WGUS61 KBTV 121109 FFABTV FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 709 AM EDT TUE APR 12 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-121215- /O.CAN.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 709 AM EDT TUE APR 12 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT HAS BEEN CANCELLED. NO ADDITIONAL RAINFALL IS EXPECTED OVER THE NORTH COUNTRY TODAY...ALTHOUGH WITH TEMPERATURES ABOVE FREEZING...ANY REMAINING SNOW COULD MELT ADDING ADDITIONAL WATER TO AREA RIVERS BUT NOT ENOUGH TO WARRANT KEEPING FLOOD WATCH UP. THE WARNINGS AND ADVISORIES THAT ARE CURRENTLY IN EFFECT WILL REMAIN BUT NO ADDITIONAL RISES ARE EXPECTED IN THOSE RIVERS AFFECTED...AS THEY WILL BEGIN TO RECEDE DURING THE DAY. $$ JN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flood watch went out at Apr 11, 1:22 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 11, 1:22 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 122 AM EDT MON APR 11 2011 .SYNOPSIS... A WARM FRONT WILL MOVE ACROSS THE REGION TONIGHT...BRINGING RAIN SHOWERS AND POSSIBLY A FEW RUMBLES OF THUNDER. A COLD FRONT WILL MOVE ACROSS THE REGION MONDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY...SOME POSSIBLY PRODUCING GUSTY WINDS. HIGH PRESSURE RETURNS TO THE REGION AND WILL DOMINATE NORTH COUNTRY WEATHER THROUGH THE REMAINDER OF THE WORK WEEK. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... AS OF 1111 PM EDT SUNDAY...PRECIPITATION BEGINNING TO DECREASE IN AREAL COVERAGE...BUT UPSTREAM CONVECTION FORMING OVER THE EASTERN GREAT LAKES SHOULD WEAKEN OVERNIGHT BUT STILL BRING SOME SHOWERS TO THE AREA WELL AFTER MIDNIGHT. SKIES TO REMAIN CLOUDY OVERNIGHT WHICH WILL KEEP TEMPERATURES AT CURRENT LEVELS OR RISE SLOWLY OVERNIGHT. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/... AS OF 410 PM EDT SUNDAY...MONDAY WILL START FAIRLY QUIET WITH THE MAJORITY OF THE FORECAST AREA GETTING INTO THE WARM SECTOR OF THE STORM. LATEST MODEL TRENDS HAVE BACKED OFF A BIT ON THE NORTHWARD EXTENT OF THE WARMER SURFACE AIR WITH THE UPPER RIDGE NOW A LITTLE MORE DAMPENED OVER OUR AREA. STILL LOOKING AT TEMPS GETTING INTO THE UPPER 60S AND 70S AREA-WIDE...BUT I THINK 80 IS OUT OF PICTURE NOW. SURFACE COLD FRONT TIED TO LOW PRESSURE TRACKING NORTHEAST INTO ONTARIO AND QUEBEC WILL TRACK ACROSS THE REGION DURING MID- DAY THROUGH THE FIRST PART OF MONDAY NIGHT. SOUTHERLY FLOW ACROSS THE REGION WILL REMAIN GUSTY...WITH LIKELY GOOD CHANNELED FLOW IN THE CHAMPLAIN VALLEY RESULTING IN WINDS OF 30-40 MPH ON LAKE CHAMPLAIN. INSTABILITY PARAMETERS ARE MARGINAL FOR ORGANIZED STORMS...MORE LIKELY SEEING ELEVATED CONVECTION AND MAYBE A FEW STRONGER CORES. THREAT AT THIS TIME LOOKS TO BE WIND AS A MODEST 850MB JET OF 50-60KTS COMES ACROSS THE REGION AHEAD OF THE FRONT. FRONT MAKES ITS WAY THROUGH THE ARES THROUGH MIDNIGHT MONDAY... WITH SHOWERS AND ANY STORMS TAPERING OFF AFTER MIDNIGHT. OVERALL QPF THROUGH THE EVENT LOOKS TO BE ABOUT 0.50-0.75" WHICH COMBINED WITH SNOWMELT FROM TEMPERATURES AND WINDS SHOULD RESULT IN SOME RIVER RISES. HARD TO TELL AT THIS TIME WHAT THE EXACT IMPACTS OF THE WEATHER WILL BE ON THE FLOODING THREAT...SO HAVE DECIDED TO HOLD OFF ON ANY HEADLINES FOR NOW. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... AS OF 410 PM EDT SUNDAY...UPPER TROUGH WILL BE EAST OF THE AREA ON TUESDAY...THUS THE BULK OF THE PRECIPITATION WILL BE EAST OF THE AREA WITH A FEW SHOWERS LINGERING IN THE MORNING. AT THIS TIME...ANOTHER UPPER LOW WILL BE SOUTH OF THE AREA WEDNESDAY AND TRY TO MOVE NORTHEAST TOWARD NORTHERN NEW ENGLAND THROUGHOUT THE DAY. FEEL BULK OF THE PRECIPITATION WILL BE EAST OF THE AREA...BUT COULD STILL SEE A SMALL THREAT ACROSS THE AREA. AFTER THAT...WEST TO SOUTHWEST FLOW WILL EXIST OVER THE AREA THROUGH FRIDAY BEFORE THE NEXT UPPER TROUGH MOVES SLOWLY INTO THE REGION. THIS FEATURE DOES NOT EXIT THE AREA UNTIL AFTER SUNDAY...THUS LOOKING AT A GREATER CHANCE OF PRECIPITATION FRIDAY NIGHT INTO SUNDAY. TEMPERATURES WILL BE A COUPLE OF DEGREES ABOVE SEASONAL NORMALS THROUGH MOST OF THE PERIOD. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... THROUGH 12Z TUESDAY...ACTIVE PERIOD OF AVIATION WX NEXT 24 HRS WITH TWO ROUNDS OF THUNDERSTORMS LIKELY AT MOST OF THE TAF SITES. MESOSCALE CONVECTIVE COMPLEX NORTH OF LAKE ONTARIO IS EXPECTED TO MOVE ACROSS NRN NY 06-08Z AND THEN ACROSS CENTRAL/NRN VT BETWEEN 07-10Z. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES EVIDENT IN NLDN DATA AND 850MB WARM FRONTAL SFC SHOULD SUSTAIN NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE REGION EARLY THIS MORNING AT ALL SITES EXCEPT PERHAPS KRUT. HAVE INCLUDED THUNDERSTORMS EARLY THIS MORNING WITH PERIODS OF MVFR CONDITIONS AND POSSIBLY BRIEF IFR. LOOK FOR CLOUD-TO-GROUND LIGHTNING AND PERIOD OF HEAVY RAINFALL. A FEW LINGERING SHOWERS AROUND DAYBREAK AS MCS MOVES EWD...FOLLOWED BY PARTIAL CLEARING AND SW WINDS INCREASING TO 15-25 KTS FOR THE BALANCE OF THE DAY. FEW GUSTS TO 30 KTS POSSIBLE WITH AFTERNOON MIXING. CIGS/VSBY SHOULD IMPROVE TO VFR FOR A TIME. COLD FRONT THEN MOVES IN BETWEEN 21-00Z WITH AN ADDITIONAL ROUND OF SHOWERS AND EMBEDDED TSTM ACTIVITY. BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE EXPECTED WITH ACTIVITY LATE THIS AFTN/EARLY THIS EVENING. WINDS WILL SHIFT INTO THE WEST WITH FRONTAL PASSAGE MONDAY NIGHT WITH BULK OF SHOWER ACTIVITY ENDING BY 06Z. OUTLOOK 12Z TUESDAY THROUGH FRIDAY... TUESDAY...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH COUNTRY. LIGHT WINDS. TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. PERIODS OF MVFR CONDITIONS EXPECTED. THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...LAHIFF LONG TERM...EVENSON AVIATION...BANACOS
Hazardous weather outlook, Apr 11, 12:17 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1217 AM EDT MON APR 11 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-120430- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1217 AM EDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT INTO EARLY MONDAY MORNING. ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOWMELT AND RAINFALL EARLIER THIS EVENING WILL RESULT IN SMALL STREAM FLOODING LATE TONIGHT INTO MONDAY MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED FOR RISES OVERNIGHT AND THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH BANKFULL TOWARD DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIVERS WILL BE ON THE RISE DURING THE DAY MONDAY DUE TO RUNOFF FROM RECENT RAINFALL AND HIGHER ELEVATION SNOWMELT. SMALL STREAM FLOODING IS LIKELY ACROSS MUCH OF THE NORTH COUNTRY...AND MAIN STEM RIVERS WILL NEED TO BE MONITORED. A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS ON MONDAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BANACOS
In the hours before
Special weather statement, Apr 11, 12:55 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1255 AM EDT MON APR 11 2011 NYZ026-029-087-110615- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG... POTSDAM...GOUVERNEUR 1255 AM EDT MON APR 11 2011 ...STRONG THUNDERSTORMS TO AFFECT SAINT LAWRENCE COUNTY... AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST NORTHEAST TOWARDS SAINT LAWRENCE COUNTY IN NEW YORK. THE AREA OF PRECIPITATION AND CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE COUNTY BY 130 AM...AND OVERSPREAD THE REST OF THE COUNTY BY 200 AM. YOU CAN EXPECT BRIEF HEAVY DOWNPOURS...GUSTY WINDS UP TO 45 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. JN
Special weather statement, Apr 11, 1:57 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 157 AM EDT MON APR 11 2011 NYZ026>031-034-035-087-VTZ001-002-005-110730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON 157 AM EDT MON APR 11 2011 ...SHOWERS AND THUNDERSTORMS EXPECTED EARLY THIS MORNING... AT 155 AM...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDED FROM SOUTHERN FRANKLIN COUNTY NEW YORK WESTWARD TO NORTH OF LAKE ONTARIO...AND WAS MOVING EASTWARD AT 30 TO 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY BETWEEN 2 AND 4 AM. MODERATE TO BRIEFLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE TRAVELING ACROSS THE AREA EARLY THIS MORNING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BE PREPARED FOR PONDING OF WATER ON ROADWAYS...WHICH CAN LEAD TO HYDROPLANING.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:25 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin, St. Lawrence | 50 min |
| Apr 11, 7:08 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 37 min |
| Apr 11, 8:05 AM EDT | Areal Flood Warning | BTV | Clinton | 4 hr |
| Apr 11, 8:21 AM EDT | River Flood Warning | BTV | Clinton, Essex | 25 hr |
| Apr 11, 8:22 AM EDT | Areal Flood Warning | BTV | Essex | 7 hr |
| Apr 11, 8:29 AM EDT | Special Weather Statement | BTV | Clinton, Essex, Franklin | 61 min |
| Apr 11, 9:27 AM EDT | Severe Thunderstorm Warning | BTV | Essex | 63 min |
| Apr 11, 6:20 AM EDT | River Flood Warning | BTV | Orleans | 36 hr |
| Apr 11, 7:38 AM EDT | Special Weather Statement | BTV | Chittenden, Lamoille, Washington | 52 min |
| Apr 11, 7:48 AM EDT | Areal Flood Warning | BTV | Chittenden | 32 hr |
| Apr 11, 8:00 AM EDT | Areal Flood Warning | BTV | Lamoille, Washington | 8 hr |
| Apr 11, 8:25 AM EDT | Special Weather Statement | BTV | Caledonia | 35 min |
| Apr 11, 9:08 AM EDT | Areal Flood Warning | BTV | Orleans | 57 hr |
| Apr 11, 9:21 AM EDT | Special Weather Statement | BTV | Addison, Washington | 54 min |
| Apr 11, 10:01 AM EDT | Special Weather Statement | BTV | Orange | 14 min |
| Apr 11, 10:02 AM EDT | River Flood Warning | BTV | Lamoille | 30 hr |
| Apr 11, 2:30 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille | 30 min |
| Apr 11, 3:04 PM EDT | Special Weather Statement | BTV | Essex | 26 min |
| Apr 11, 5:03 PM EDT | Areal Flood Advisory | BTV | Caledonia | 20 hr |
| Apr 11, 6:41 PM EDT | River Flood Warning | BTV | Chittenden | 30 hr |
Nearby
Flood Watches in Vermont, 2011Flood Watches in New York, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.